Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 15, 2015, 10:32 AM CDT for Grundy County, LaSalle County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 10:32 AM CDT (15:32 UTC)
- Expired
- Jun 15, 2015, 4:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grundy County, IL, LaSalle County, IL
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:13 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 15, 9:13 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
913 AM CDT MON JUN 15 2015
.SHORT TERM...
348 AM CDT
TODAY AND TONIGHT...
HAVE ELECTED TO ISSUE A FLASH FLOOD ADVISORY FOR THE ENTIRE CWA
THROUGH THIS EVENING...AND FOR AREAS ALONG/SOUTH OF I-80 CORRIDOR
INTO EARLY TUESDAY MORNING.
SURFACE LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE
SLOWLY TO THE EAST TODAY...IN RESPONSE TO PARTIAL PHASING OF
SHEARED MID-LEVEL TROUGH OVER THE REGION AND A STRONGER SHORT WAVE
PROPAGATING ACROSS SOUTHERN CANADA AND THE UPPER MIDWEST. VERY
MOISTURE RICH LOW-MID TROPOSPHERIC AIR MASS REMAINS IN PLACE
BETWEEN HIGH PRESSURE RIDGE OVER THE SOUTHEASTERN STATES AND SLOW
MOVING COLD FRONT TRAILING THE SURFACE LOW...SETTING THE STAGE FOR
ADDITIONAL HEAVY-RAIN PRODUCING THUNDERSTORMS ACROSS THE FORECAST
AREA TODAY INTO TONIGHT. FORECAST SOUNDINGS DEPICT PRECIPITABLE
WATER VALUES OF 1.80-2.00"...WITH CORFIDI VECTORS SUGGESTING
POTENTIAL FOR SLOW FORWARD MOVING AND TRAINING/BACK-BUILDING CELLS
ESPECIALLY LATER TODAY/THIS EVENING. RELATIVELY WARM TEMPS ALOFT
AND POOR MID-LEVEL LAPSE RATES SUGGEST MINIMAL SEVERE THREAT
DESPITE 25-40 KT OF 0-6 KM BULK SHEAR THIS AFTERNOON...MAINLY IN
THE FORM OF ISOLATED DAMAGING WIND GUSTS FROM MULTI-CELL CLUSTERS.
BUT HEAVY RAINFALL IS THE MAIN THREAT...PARTICULARLY THE GROUND
PRETTY MUCH SATURATED FROM REPEATED RAINS OVER THE PAST WEEK OR
SO. AREAS SOUTH OF I-80 ARE ESPECIALLY WATER-LOGGED...WITH 5-8" OF
RAIN IN SOME SPOTS PER 7 DAY RADAR RAINFALL ESTIMATES ACROSS THE
CWA. EVEN AREAS FARTHER NORTH HAVE SEEN 1.5-2.0" FOR THE MOST
PART...WITH THE POTENTIAL FOR FLOODING TO DEVELOP QUICKLY JUST
ABOUT ANYWHERE WITH HIGH-RAINFALL EFFICIENCY STORMS.
RAIN/THUNDERSTORMS SHOULD SLOWLY DIMINISH FROM THE NORTHWEST
TONIGHT AS THE FRONT SLOWLY SAGS SOUTHEAST...BUT MAY CONTINUE IN
LIGHTER FASHION SOUTH OF I-80 AT TIMES INTO TUESDAY AS FRONT
STALLS ACROSS CENTRAL IL/IN AND WEAK SHORT WAVES CONTINUE TO
RIPPLE ALONG THE BAROCLINIC ZONE.
WARM AND HUMID CONDITIONS TODAY DESPITE CLOUD COVER AND PRECIP.
DAYTIME HIGHS EXPECTED TO RANGE FROM AROUND 80 NORTH...TO THE MID
80S IN THE SOUTHEAST ESPECIALLY WITH ANY APPRECIABLE SUN.
RATZER
&&
.LONG TERM...
401 AM CDT
TUESDAY THROUGH SUNDAY...
COLD FRONT CONTINUES TO SAG ACROSS CENTRAL IL/IN TUESDAY...WHILE
SURFACE HIGH PRESSURE SPREADS FROM THE UPPER MISSISSIPPI VALLEY TO
THE NORTHERN AND WESTERN GREAT LAKES. INDICATIONS ARE THAT A FEW
MINOR AMPLITUDE SHORT WAVES WILL CONTINUE TO RIPPLE ALONG THE
BAROCLINIC ZONE AND PRODUCING PRECIPITATION PERHAPS AS FAR NORTH
AS OUR SOUTHERN CWA COUNTIES GENERALLY SOUTH OF THE KANKAKEE AND
ILLINOIS RIVER VALLEYS. ANOTHER SHORT WAVE IS NOTED PROPAGATING
EASTWARD THROUGH ZONAL FLOW ACROSS THE NORTHERN PLAINS TUESDAY
NIGHT WHICH RESULTS IN DEVELOPMENT OF A SURFACE LOW INTO SOUTHWEST
MINNESOTA 12Z WED. BACKING LOW LEVEL FLOW ACROSS THE
SOUTHERN/CENTRAL PLAINS AND MISSISSIPPI VALLEY BEGINS TO LIFT THE
STALLED FROM BACK NORTH AS A WARM FRONT LATE TUESDAY NIGHT AND
WEDNESDAY...WITH THE POTENTIAL FOR SHOWERS/THUNDERSTORMS TO SPREAD
BACK NORTH ACROSS THE CWA BY EARLY WEDNESDAY.
IN SHORT...THE REMAINDER OF THE WEEK AND WEEKEND APPEAR TO OFFER
MORE POTENTIAL FOR PERIODIC RAINS AS THE FRONT CONTINUES TO WOBBLE
NORTH AND SOUTH ACROSS THE AREA. REMNANTS OF TROPICAL DEPRESSION
#1 CURRENTLY OVER THE GULF OF MEXICO MAY WELL MAKE ITS WAY INTO
THE OHIO VALLEY AND MIDWEST LATE IN THE WEEK. WARM AND HUMID
CONDITIONS WILL ALTERNATE WITH BRIEF PERIODS OF FLOW OFF LAKE
MICHIGAN...WITH TUESDAY AND FRIDAY MOST LIKELY TO FEATURE ONSHORE
FLOW AND COOLER TEMPS ESPECIALLY NEAR THE LAKE AS SURFACE HIGH
PRESSURE SYSTEMS PASS ACROSS THE NORTHERN LAKES. OTHERWISE...MUGGY
80S ARE EXPECTED BY DAY WITH 60S BY NIGHT AWAY FROM LAKE MICHIGAN.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 14Z...
* A SECOND PERIOD OF SOME SHRA WITH SOME NEAR BY OR TEMPORARY TSRA
AFTER 1530 UTC.
* MULTI-HOUR TSRA WITH TEMPORARY IFR CONDITIONS LIKELY LATE
AFTERNOON INTO THE EVENING. NUMEROUS TO WIDESPREAD COVERAGE OF
STORMS IN THE TRACON AREA FAVORED DURING THAT TIME.
* VARIABLE CIGS THIS MORNING WITH TEMPORARY IFR
POSSIBLE...MAINLY OUTSIDE OF HEAVIER SHRA/TSRA.
* VARIABLE WINDS NEAR TSRA.
* WINDS BECOMING NORTHEAST NEAR SUNRISE TUESDAY WITH POSSIBLE LOW
CLOUDS.
//DISCUSSION...UPDATED 12Z...
NUMEROUS SHOWERS WITH SCATTERED STORMS WILL CONTINUE TO TRACK
NORTHEAST OVER/NEAR THE TAF SITES THROUGH MID-MORNING. THE SUBTLE
UPPER LEVEL DISTURBANCE HELPING TO AID IN THE COVERAGE OF THESE
WILL MOVE NORTH OF THE AREA BY LATER THIS MORNING AND AN EXPECTED
LULL IN COVERAGE IN SHRA/TSRA IS EXPECTED INTO EARLY AFTERNOON.
THERE STILL WILL LIKELY BE ISOLATED SHRA IN THE AREA...BUT THE
BETTER FOCUS ARRIVES LATER IN THE AFTERNOON.
AREAS OF MVFR AND IFR CIGS ARE SEEN EARLY THIS MORNING BASICALLY
FROM MLI TO ORD AND NORTH. INDIVIDUAL AIRPORTS SEE IMPROVEMENT
WITH THE RAIN SHOWERS...BUT THEN DROP BACK DOWN AFTER THE SHOWERS
BRIEFLY END. SO OVERALL CONFIDENCE ON ANY IFR DURATION IS LOW
ESPECIALLY AT MDW...BUT TEMPORARY IFR CONDITIONS ARE STILL LIKELY
AT ORD FOR AT LEAST ANOTHER HOUR OR TWO AFTER 12Z.
THE WEATHER REGIME FROM MID-AFTERNOON INTO MID-EVENING CONTINUES
TO SUPPORT A MULTI-HOUR TSRA EPISODE DUE TO A SLOW MOVING COLD
FRONT AND UPPER DISTURBANCE SHIFTING INTO A RICHLY TROPICAL AIR
MASS. WHILE SPECIFICS ON EXACT HOURS STILL REMAIN SOMEWHAT LOW
CONFIDENCE...THE MAXIMA IN COVERAGE ACROSS THE ORD/MDW AREA AND
ARRIVAL GATES LOOK TO BE JUST AFTER PEAK HEATING...SO LATE
AFTERNOON INTO EARLY EVENING.
WINDS TURN NORTHWEST BEHIND THE COLD FRONT WHICH LOOKS TO PASS
MID-EVENING OR SO. WINDS WILL THEN TURN OFF OF LAKE MICHIGAN ON
TUESDAY MORNING. A LAGGING DRY AIR PUSH MAY KEEP SOME LOW
VISIBILITY OR CLOUDS AROUND TONIGHT AND INTO EARLY TUESDAY
MORNING.
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* MED TO HIGH IN ANOTHER PERIOD OF SHRA WITH SOME POSSIBLE TS
AFTER 1530 UTC THROUGH AROUND 17 UTC.
* HIGH THAT TSRA WILL OCCUR AGAIN AT THE AIRFIELDS SOMETIME
BETWEEN MID- AFTERNOON AND MID-EVE. MEDIUM-HIGH IN TSRA BEING A
SEVERAL HOUR DURATION. LOW-MEDIUM ON SPECIFIC WINDOW OF TIME.
* LOW ON SPECIFIC TIMING AND DURATION OF ANY IFR CIGS OUTSIDE OF
SHRA/TSRA.
* MEDIUM-HIGH ON WINDS REMAINING FROM THE WEST THROUGH THIS
EVENING APART FROM NEAR STORMS.
* MEDIUM-HIGH IN WIND SHIFT TIMING TO NORTH-NORTHEAST.
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
TUESDAY NIGHT...SLIGHT CHANCE OF SHRA LATE. NORTHEAST WINDS.
WEDNESDAY...CHANCE OF TSRA. SOUTH WINDS.
THURSDAY...CHANCE OF TSRA. WEST WINDS.
FRIDAY...SLIGHT CHANCE OF TSRA. EAST WINDS.
SATURDAY-SUNDAY...CHANCE OF TSRA. SOUTHWEST WINDS.
MTF
&&
.MARINE...
148 AM CDT
LIGHT AND VARIABLE WIND FLOW EARLY THIS MORNING SHOULD TURN MORE
SOUTH-SOUTHWEST BY MID-LATE MORNING WITH THE APPROACH OF A WEAK
LOW PRESSURE MOVING ACROSS CENTRAL WISCONSIN. THE CONTINUED MOIST
CONDITIONS SHOULD SUPPORT AREAS OF FOG OVER THE OPEN WATERS. WITH
THE LIGHT OFFSHORE COMPONENT...THINKING IMMEDIATE IL AND IN SHORE
AREAS WILL REMAIN FREE OF THE MOST DENSE FOG TODAY. A COLD FRONT
WILL EVOLVE SOUTHWARD BEHIND THE LOW THIS EVENING...GRADUALLY
TURNING WINDS NORTH. SOME FOG MAY LINGER BEHIND THIS FRONT DUE TO
LIMITED DRY ADVECTION AT FIRST...AND SOME OF THIS COULD SPILL
INTO THE IL AND IN NEARSHORES.
HIGH PRESSURE WILL QUICKLY SCOOT OVER THE LAKE TUESDAY AFTERNOON AND
NIGHT BEFORE ANOTHER LOW MOVES EASTWARD OVER THE LAKE LATER
WEDNESDAY. A WEAK FRONT ASSOCIATED WITH THIS WILL MOVE SOUTHWARD
OVER THE LAKE THURSDAY AND THURSDAY NIGHT. OVERALL THE WIND FLOW
LOOKS TO REMAIN LIGHT WITH POSSIBLE OCCASIONAL PERIODS OF 10-20 KT
FLOW OVER THE OPEN WATERS.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ020 UNTIL 1 AM TUESDAY.
FLASH FLOOD WATCH...ILZ019-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-
ILZ039 UNTIL 4 AM TUESDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 4
AM TUESDAY.
LM...DENSE FOG ADVISORY...LMZ777-LMZ779 UNTIL 3 PM MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 15, 4:24 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 424 AM CDT MON JUN 15 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 160930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 424 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: FREQUENT CLOUD TO GROUND LIGHTNING. VERY HEAVY RAINFALL AND FLOODING. ISOLATED WINDS GUSTS ABOVE 60 MPH. AREAS AFFECTED AND TIMING: ISOLATED TO SCATTERED THUNDERSTORMS EARLY THIS MORNING MAINLY OVER FAR NORTHERN ILLINOIS WILL BECOME MORE NUMEROUS ACROSS THE AREA BY LATE MORNING AND AFTERNOON. CLUSTERS OF THUNDERSTORMS WILL LIKELY BE FAIRLY WIDESPREAD ACROSS THE AREA THIS AFTERNOON...DIMINISHING SLOWLY FROM NORTHWEST TO SOUTHEAST THIS EVENING. DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE OUTLOOK AREA TODAY AS A SLOW MOVING COLD FRONT APPROACHES...AND EVENTUALLY SAGS SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. A VERY MOIST AIR MASS IN PLACE AHEAD OF THIS FRONT WILL SUPPORT HEAVY RAINFALL RATES IN THUNDERSTORMS...WHICH MAY QUICKLY LEAD TO FLOODING GIVEN ALREADY SATURATED GROUND CONDITIONS FROM PREVIOUS HEAVY RAINS DURING THE PAST WEEK TO TEN DAYS. A FEW OF THE BETTER ORGANIZED STORM CLUSTERS MAY BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS...MAINLY THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION...PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS TUESDAY THROUGH THE WEEKEND. PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...THOUGH REPORTS OF RAINFALL AMOUNTS...FLOODING OR WIND GUSTS ARE WELCOMED. && LMZ740>745-160930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 424 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME OF THE STORMS MAY PRODUCE GUSTS UP TO 35 KNOTS. AREAS OF FOG ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE PERIODIC CHANCES OF THUNDERSTORMS LATE TUESDAY NIGHT THROUGH THE WEEKEND. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-160930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 424 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. PERIODS OF THUNDERSTORMS ARE EXPECTED ACROSS MAINLY THE SOUTHERN HALF OF THE LAKE THROUGH EARLY THIS EVENING. AREAS OF DENSE FOG ARE LIKELY TODAY AND POSSIBLE THIS EVENING ACROSS THE SOUTHERN HALF OF THE LAKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH THE WEEKEND. && RATZER/MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jun 15, 5:38 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
538 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM FLASH FLOOD 3 NNW MARSEILLES 41.37N 88.71W
06/13/2015 LA SALLE IL LAW ENFORCEMENT
IL STATE POLICE REPORTED FLOODING ON INTERSTATE 80
BETWEEN MM93 AND MM99...SEVERAL CARS SWEPT INTO THE
MEDIAN BY FLOODING. AT LEAST ONE PERSON WAS RESCUED FROM
THE ROOF OF HER MOSTLY SUBMERGED VEHICLE. INTERSTATE
BRIEFLY CLOSED AFTER THIS. TIME IS WHEN FIRST REPORT WAS
RECEIVED BY NWS.
0620 PM FLASH FLOOD MARSEILLES 41.33N 88.69W
06/13/2015 LA SALLE IL PUBLIC
ONE TO TWO FEET OF RAPIDLY FLOWING WATER IN BUSINESS
DISTRICT PART OF TOWN.
0900 AM HEAVY RAIN 1 S OTTAWA 41.34N 88.84W
06/14/2015 E5.00 INCH LA SALLE IL PUBLIC
0900 AM HEAVY RAIN NE LISBON 41.48N 88.48W
06/14/2015 M3.36 INCH KENDALL IL PUBLIC
0900 AM HEAVY RAIN 7 NW MINOOKA 41.52N 88.36W
06/14/2015 M5.50 INCH KENDALL IL PUBLIC
TOTAL FROM JUNE 13 THROUGH EARLY ON JUNE 14.
0900 AM HEAVY RAIN OSWEGO 41.70N 88.33W
06/14/2015 E4.80 INCH KENDALL IL PUBLIC
0900 AM HEAVY RAIN AURORA 41.77N 88.29W
06/14/2015 M2.00 INCH KANE IL PUBLIC
&&
MTFLocal storm report, Jun 15, 5:39 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
539 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG LA SALLE 41.34N 89.09W
06/13/2015 LA SALLE IL PUBLIC
SNAPPED 7 INCH LIMBS AT CHARTERS AND WINZEL ROAD.
0611 PM FLASH FLOOD 3 NNW MARSEILLES 41.37N 88.71W
06/13/2015 LA SALLE IL LAW ENFORCEMENT
IL STATE POLICE REPORTED FLOODING ON INTERSTATE 80
BETWEEN MM93 AND MM99...SEVERAL CARS SWEPT INTO THE
MEDIAN BY FLOODING. AT LEAST ONE PERSON WAS RESCUED FROM
THE ROOF OF HER MOSTLY SUBMERGED VEHICLE. INTERSTATE
BRIEFLY CLOSED AFTER THIS. TIME IS WHEN FIRST REPORT WAS
RECEIVED BY NWS.
0620 PM FLASH FLOOD MARSEILLES 41.33N 88.69W
06/13/2015 LA SALLE IL PUBLIC
ONE TO TWO FEET OF RAPIDLY FLOWING WATER IN BUSINESS
DISTRICT PART OF TOWN.
0630 PM HEAVY RAIN 2 NNE HARWOOD HEIGHTS 41.99N 87.79W
06/13/2015 M1.95 INCH COOK IL COCORAHS
TORRENTIAL RAINFALL WITH STREET FLOODING.
0700 PM FLASH FLOOD MORRIS 41.37N 88.43W
06/13/2015 GRUNDY IL 911 CALL CENTER
NUMEROUS ROADS FLOODED AND IMPASSABLE IN TOWN AND OVER
NORTHERN PORTIONS OF THE COUNTY. DISPATCHER TOO BUSY TO
GIVE LIST OF SPECIFIC ROADS
0700 PM FLASH FLOOD MINOOKA 41.46N 88.26W
06/13/2015 GRUNDY IL 911 CALL CENTER
SEVERAL ROADS FLOODED AND IMPASSABLE.
0700 PM FLASH FLOOD 2 SSW MARSEILLES 41.31N 88.70W
06/13/2015 LA SALLE IL TRAINED SPOTTER
WATER NOW SURROUNDING ONE BUILDING ABOUT 1 FT DEEP AND
WATER BEGINING TO APPROACH A NEARBY HOME
0703 PM FLOOD MELROSE PARK 41.90N 87.86W
06/13/2015 COOK IL AMATEUR RADIO
FLOOD DEPTH 10 INCHES. SOUTH SIDE OF EAST BOUND NORTH AVE
AT MANHEIM ROAD.
0745 PM FLASH FLOOD 3 ESE ADDISON 41.92N 87.94W
06/13/2015 DUPAGE IL BROADCAST MEDIA
GRAND AVE FLOODED AND CLOSED AT THE TRI STATE
0750 PM FLASH FLOOD SCHILLER PARK 41.96N 87.87W
06/13/2015 COOK IL 911 CALL CENTER
VIADUCTS ON IRVING PARK AND LAWRENCE WEST OF RIVER ROAD
FLOODED AND ROAD DEPT EN ROUTE TO CLOSE.
0200 AM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
06/14/2015 M1.10 INCH COOK IL CO-OP OBSERVER
OBSERVED IN ONE HOUR FROM 1 A.M. TO 2 A.M.
0600 AM HEAVY RAIN JOLIET 41.53N 88.12W
06/14/2015 M1.55 INCH WILL IL NWS EMPLOYEE
0600 AM HEAVY RAIN JOLIET 41.53N 88.12W
06/14/2015 M1.74 INCH WILL IL CO-OP OBSERVER
JOLIET LOCK AND DAM. STILL RAINING.
0600 AM HEAVY RAIN MARSEILLES 41.33N 88.69W
06/14/2015 M3.48 INCH LA SALLE IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
06/14/2015 M2.04 INCH COOK IL CO-OP OBSERVER
RAINFALL IN LAST 12 HOURS.
0600 AM HEAVY RAIN PALOS PARK 41.66N 87.84W
06/14/2015 M2.20 INCH COOK IL PUBLIC
0800 AM HEAVY RAIN MORRIS 41.37N 88.43W
06/14/2015 M4.43 INCH GRUNDY IL CO-OP OBSERVER
24 HOUR TOTAL.
0900 AM HEAVY RAIN NE LISBON 41.48N 88.48W
06/14/2015 M3.36 INCH KENDALL IL PUBLIC
0900 AM HEAVY RAIN OSWEGO 41.70N 88.33W
06/14/2015 E4.80 INCH KENDALL IL PUBLIC
0900 AM HEAVY RAIN AURORA 41.77N 88.29W
06/14/2015 M2.00 INCH KANE IL PUBLIC
0900 AM HEAVY RAIN 7 NW MINOOKA 41.52N 88.36W
06/14/2015 M5.50 INCH KENDALL IL PUBLIC
TOTAL FROM JUNE 13 THROUGH EARLY ON JUNE 14.
0900 AM HEAVY RAIN 1 S OTTAWA 41.34N 88.84W
06/14/2015 E5.00 INCH LA SALLE IL PUBLIC
&&
MTFThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:29 PM CDT | Areal Flood Advisory | LOT | Ford, Livingston | 4 hr |
| Jun 14, 8:40 PM CDT | River Flood Advisory | LOT | Iroquois | 3 days |
| Jun 15, 4:10 AM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 24 hr |
| Jun 15, 9:23 AM CDT | River Flood Advisory | LOT | Boone | 58 hr |
| Jun 15, 10:13 AM CDT | River Flood Advisory | LOT | Kane, McHenry | 45 hr |
| Jun 15, 10:13 AM CDT | River Flood Advisory | LOT | Kane, Kendall | 4 days |
| Jun 15, 10:13 AM CDT | River Flood Advisory | LOT | LaSalle | 62 hr |
| Jun 15, 10:47 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee | 26 min |
| Jun 15, 11:00 AM CDT | Flash Flood Warning | LOT | Kankakee, Will | 6 hr |
| Jun 15, 11:51 AM CDT | Special Weather Statement | LOT | DuPage | 24 min |
| Jun 15, 2:29 PM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, Kankakee, Livingston | 2 hr |
| Jun 15, 3:08 PM CDT | Flash Flood Warning | LOT | Iroquois, Kankakee | 6 hr |
| Jun 15, 4:24 PM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Kane, Lee, Ogle | 6 hr |
| Jun 15, 4:41 PM CDT | Areal Flood Warning | LOT | Grundy, Kankakee, LaSalle, Will | 18 hr |
| Jun 15, 4:50 PM CDT | Tornado Warning | LOT | Cook | 25 min |
| Jun 15, 5:03 PM CDT | Special Marine Warning | LOT | 57 min | |
| Jun 15, 5:39 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle | 21 min |
| Jun 15, 6:09 PM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Grundy, Kendall, LaSalle and 2 more | 4 hr |
| Jun 15, 6:28 PM CDT | River Flood Advisory | LOT | Cook | 25 hr |
| Jun 15, 6:32 PM CDT | Special Marine Warning | LOT | 118 min | |
| Jun 15, 11:19 AM CDT | Special Weather Statement | LOT | Lake | 26 min |
| Jun 15, 11:42 AM CDT | Areal Flood Advisory | LOT | Lake, Porter | 2 hr |
| Jun 15, 2:49 PM CDT | Special Weather Statement | LOT | Jasper | 26 min |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.